Alert archive / Arizona / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 75, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 8, 2020, 6:24 PM MST for Cochise County, Pima County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2020, 6:24 PM MST (01:24 UTC)
- Expired
- Sep 8, 2020, 7:15 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cochise County, AZ, Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
298 WUUS55 KTWC 090124 SVRTWC AZC003-019-090215- /O.NEW.KTWC.SV.W.0075.200909T0124Z-200909T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 624 PM MST Tue Sep 8 2020 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... East central Pima County in southeastern Arizona... Northwestern Cochise County in southeastern Arizona... * Until 715 PM MST. * At 623 PM MST, a severe thunderstorm was located 11 miles northeast of Saguaro National Park East, or 22 miles north of Benson, moving east at 20 to 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Saguaro National Park East, Muleshoe Ranch Preserve and Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3214 11059 3235 11062 3238 11015 3205 11019 TIME...MOT...LOC 0123Z 272DEG 21KT 3226 11046 HAIL...0.88IN WIND...60MPH $$ Meyer
1 follow-up statement
522
WWUS55 KTWC 090212
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
712 PM MST Tue Sep 8 2020
AZC003-019-090220-
/O.EXP.KTWC.SV.W.0075.000000T0000Z-200909T0215Z/
Pima-Cochise-
712 PM MST Tue Sep 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA AND
NORTHWESTERN COCHISE COUNTIES WILL EXPIRE AT 715 PM MST...
The storm which prompted the warning, now 18 miles north of Benson,
has weakened below severe limits. Therefore, the warning will be
allowed to expire. However gusty winds to 45 mph and heavy rain are
still possible with this thunderstorm.
LAT...LON 3214 11059 3235 11062 3238 11015 3205 11019
TIME...MOT...LOC 0210Z 272DEG 21KT 3225 11021
$$
MeyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:19 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 8, 2:19 PM MST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 219 PM MST Tue Sep 8 2020 .SYNOPSIS...A strong storm system over Utah will bring gusty winds, much cooler temperatures and scattered showers and thunderstorms into Wednesday. Temperatures will slowly warm to near normal by the weekend with a slight chance of afternoon thunderstorms near the New Mexico border. && .DISCUSSION...As of 2 pm the cold front has moved just south of Prescott and continues to plow southward. A line of convection has developed right along the front with one severe thunderstorm warning thus far. Other than that convection has been very limited and the wind has been a bit tamer than forecast. Both likely the result of the heavy smoke laying across the region impacting the heating and resultant mixing. Latest HRRR runs indicating that convection still a decent bet as far SW as Tucson when the front rolls through this evening so have left pops in the forecast for the overnight period with a little adjustment. Weak mid-level cold advection is currently taking place and that will translate to stronger mid and low level cold advection this evening behind the frontal passage. The result will be cooler overnight temps and highs on Wednesday around 8-10 degrees cooler than this afternoon. With the upper low parking itself over Arizona/Utah border through Wednesday night there remains a threat of showers and afternoon/early evening thunderstorms east of Tucson through Wednesday night. At this time the upper low looks to slowly fill and move Thursday into Friday. Left a slight chance of showers and storms for the far eastern areas Thursday as enough moisture and instability should remain, especially if the low is a bit slower, to allow for that. Afternoon temperatures only a couple of degrees warmer Thursday and remaining about 5 degrees cooler than average. Friday through the weekend ridging will follow the departure of the upper low with a rebound in temperatures as a result. The ridge not looking quite as pronounced as earlier with a low level easterly flow undercutting the ridge. This easterly flow may bring enough moisture for a few showers and mountain storms far eastern areas each afternoon through the weekend. Temperatures running within a couple of degrees of normal Friday into early next week. && .AVIATION...Valid through 10/00Z. SCT-BKN 10-15k ft MSL. A slight chance of -TSRA/-SHRA KTUS eastward into Wednesday. SFC wind SWLY/WLY 15-25 kts with gusts up to 35 kts easing to 10-15 kts after 09/05Z. SW winds increasing again after 09/17Z to 10-20 kts through the afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An unseasonably deep storm system over southern Utah will maintain breezy conditions this evening and again Wednesday afternoon with a chance of some showers and a few thunderstorms from Tucson eastward. Much cooler temperatures will also move in resulting in below normal highs Wednesday and Thursday. A slight chance of residual showers and thunderstorms are possible for eastern areas Thursday but otherwise, mostly dry and gradually warming temperatures are expected Thursday into Friday with generally light winds. This weekend, will be warm with a slight chance of showers and thunderstorms east of Tucson each afternoon through Monday. Winds will be light Saturday with an easterly breeze developing Sunday into Monday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Rasmussen Fire Weather....Rasmussen Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Sep 8, 6:08 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Sep 8, 6:31 PM MST | Flash Flood Warning | TWC | Pima | 89 min |
| Sep 8, 7:14 PM MST | Special Weather Statement | TWC | 61 min | |
| Sep 8, 7:29 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 8, 7:46 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 59 min |
| Sep 8, 7:55 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 3 hr |
| Sep 8, 7:56 PM MST | Special Weather Statement | TWC | 64 min | |
| Sep 8, 9:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 43 min |
| Sep 8, 9:14 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 8, 9:37 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 53 min |
| Sep 8, 10:28 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 32 min |
| Sep 8, 11:02 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.